Alert archive / Pennsylvania / High Wind Warnings in 2025
High Wind Warning 2, NWS State College, PA
NWS State College, PA issued this high wind warning at Dec 18, 2025, 12:09 PM EST for 7 counties in Pennsylvania. It took effect at Dec 19, 2025, 1:00 AM EST. It was in force for 23 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 18, 2025, 12:09 PM EST (17:09 UTC)
- In effect from
- Dec 19, 2025, 1:00 AM EST
- Expired
- Dec 19, 2025, 11:30 PM EST
- In force
- 23 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 88 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 3:57 PM EST | NON-TSTM WND GST 61 | 3 Ne Geistown, PA | ASOS station KJST Johnstown Airport. |
| Dec 19, 4:30 PM EST | SNOW SQUALL | 1 Nw Lakemont, PA | Visibility below one quarter of a mile in heavy snow at the PennDOT RWIS station on Route 22 near Cresson. Webcams show snow accumulating on Interstate 99 at exit 32. |
| Dec 19, 9:20 PM EST | NON-TSTM WND DMG | 3 Wsw Duncansville, PA | Tree blocking roadway. |
| Dec 19, 9:32 PM EST | NON-TSTM WND DMG | Bedford, PA | Trees and Wires Down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2900 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WWUS71 KCTP 181709 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1209 PM EST Thu Dec 18 2025 PAZ024-025-033-034-191000- /O.UPG.KCTP.HW.A.0003.251219T0600Z-251220T0700Z/ /O.NEW.KCTP.HW.W.0002.251219T0600Z-251220T0600Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Altoona, Johnstown, Somerset, and Bedford 1209 PM EST Thu Dec 18 2025 ...HIGH WIND WARNING IN EFFECT FROM 1 AM FRIDAY TO 1 AM EST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 1 AM Friday to 1 AM EST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds late tonight will be on the ridgetops above 2000 feet. Maximum wind gusts are expected Friday afternoon through Friday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure or shelter outdoor objects and holiday decorations prior to the onset of winds. && $$ PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-191000- /O.CON.KCTP.WI.Y.0016.251219T0600Z-251220T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton- Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Clearfield, Lewisburg, Selinsgrove, Lock Haven, Lebanon, Lancaster, Hershey, Lewistown, Philipsburg, Mount Union, Laporte, Bradford, St. Marys, Williamsport, Berwick, Warren, Chambersburg, DuBois, Carlisle, Huntingdon, York, Wellsboro, Coudersport, Harrisburg, Sunbury, Shamokin, Trout Run, Ridgway, Mifflintown, Mansfield, State College, Bloomsburg, Emporium, Renovo, McConnellsburg, Newport, Danville, Gettysburg, and Pottsville 1209 PM EST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO 1 AM EST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...From 1 AM Friday to 1 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects and holiday decorations. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl/NPB
3 follow-up statements
803 WWUS71 KCTP 190707 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 207 AM EST Fri Dec 19 2025 PAZ024-025-033-034-192200- /O.CON.KCTP.HW.W.0002.000000T0000Z-251220T0600Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Somerset, Johnstown, Altoona, and Bedford 207 AM EST Fri Dec 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds will be on the ridgetops above 2000 feet. Maximum wind gusts are expected during the afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure or shelter outdoor objects and holiday decorations prior to the onset of winds. && $$ PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-192200- /O.CON.KCTP.WI.Y.0016.000000T0000Z-251220T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton- Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of St. Marys, Mifflintown, Trout Run, Sunbury, Laporte, Hershey, Berwick, Lancaster, Newport, Philipsburg, Danville, Lewistown, Mansfield, Lock Haven, Bloomsburg, Williamsport, Lebanon, State College, Carlisle, Renovo, Lewisburg, Selinsgrove, York, Chambersburg, Emporium, McConnellsburg, Coudersport, Huntingdon, Ridgway, Warren, Wellsboro, Gettysburg, Mount Union, Shamokin, DuBois, Bradford, Harrisburg, Clearfield, and Pottsville 207 AM EST Fri Dec 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects and holiday decorations. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
077 WWUS71 KCTP 191501 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1001 AM EST Fri Dec 19 2025 PAZ026-035-036-200600- /O.UPG.KCTP.WI.Y.0016.000000T0000Z-251220T0600Z/ /O.EXA.KCTP.HW.W.0002.000000T0000Z-251220T0600Z/ Huntingdon-Fulton-Franklin- Including the cities of McConnellsburg, Chambersburg, Huntingdon, and Mount Union 1001 AM EST Fri Dec 19 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Franklin, Fulton, and Huntingdon Counties. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds will be on the ridgetops. Maximum wind gusts are expected during the afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure or shelter outdoor objects and holiday decorations prior to the onset of winds. && $$ PAZ024-025-033-034-200600- /O.CON.KCTP.HW.W.0002.000000T0000Z-251220T0600Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Altoona, Somerset, Johnstown, and Bedford 1001 AM EST Fri Dec 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds will be on the ridgetops above 2000 feet. Maximum wind gusts are expected during the afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure or shelter outdoor objects and holiday decorations prior to the onset of winds. && $$ PAZ004>006-010>012-017>019-027-028-037-041-042-045-046-049>053- 056>059-063>066-200600- /O.CON.KCTP.WI.Y.0016.000000T0000Z-251220T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Mifflin-Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Lewisburg, Lebanon, Sunbury, Renovo, Lewistown, Bloomsburg, Newport, Carlisle, York, Warren, Harrisburg, Philipsburg, Clearfield, St. Marys, Coudersport, Selinsgrove, Mifflintown, Ridgway, Berwick, Bradford, Gettysburg, DuBois, Mansfield, Laporte, Trout Run, Danville, Williamsport, Wellsboro, State College, Pottsville, Hershey, Shamokin, Emporium, Lock Haven, and Lancaster 1001 AM EST Fri Dec 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...A portion of central Pennsylvania. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects and holiday decorations. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Banghoff/Steinbugl
231 WWUS71 KCTP 200430 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1130 PM EST Fri Dec 19 2025 PAZ024>026-033>036-200530- /O.CAN.KCTP.HW.W.0002.000000T0000Z-251220T0600Z/ Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton-Franklin- Including the cities of Somerset, Huntingdon, Altoona, Bedford, Chambersburg, Mount Union, McConnellsburg, and Johnstown 1130 PM EST Fri Dec 19 2025 ...HIGH WIND WARNING IS CANCELLED... The threat for strong, damaging wind gusts near 60 mph has ended. However, winds will continue to gust between 30 and 40 mph through 2 AM then decrease steadily to under 15 mph by daybreak Saturday. $$ PAZ004>006-010>012-017>019-027-028-037-041-042-045-046-049>053- 056>059-063>066-200530- /O.CAN.KCTP.WI.Y.0016.000000T0000Z-251220T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Mifflin-Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Trout Run, Mifflintown, Hershey, Renovo, Berwick, Harrisburg, Lebanon, Selinsgrove, Mansfield, Philipsburg, Newport, York, Carlisle, Lock Haven, Bloomsburg, Ridgway, Wellsboro, Gettysburg, Coudersport, Williamsport, Lewistown, Bradford, Pottsville, Clearfield, Lewisburg, Emporium, Danville, Sunbury, Warren, DuBois, Laporte, Lancaster, St. Marys, Shamokin, and State College 1130 PM EST Fri Dec 19 2025 ...WIND ADVISORY IS CANCELLED... The threat for strong wind gusts between 45 and 55 mph has ended. However, winds will continue to gust between 35 and 40 mph through 3 AM then decrease steadily to under 20 mph by daybreak Saturday. $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert/Bauco
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Dec 18, 6:50 AM EST, 5 hours 19 minutes earlier.
Area forecast discussion, Dec 18, 6:50 AM EST, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service State College PA 650 AM EST Thu Dec 18 2025 .SYNOPSIS... *Widespread rainfall is expected this evening through early Friday morning, potentially heavy for a short period of time with the passage of a cold frontal rainband. *Friday will be quite windy with gusts of 40-50 mph for much of the area and locally up to 60 mph possible in the Laurels. *As colder air moves in on Friday, snow will develop in the Laurel Highlands and downwind of Lake Erie over the NW Alleghenies, with scattered now showers pushing farther inland. && .NEAR TERM /THROUGH TONIGHT/... Satellite imagery and sfc obs indicate patchy freezing fog has developed in the valleys of north central PA overnight, but is generally limited in coverage. Otherwise, much of the area is clear as of 6 AM with only a few patches of altostratus/altocu. Mostly sunny skies and warm advection will allow for sfc temps to rise steadily into the 40s to near 50 this afternoon. Skies will trend to overcast late in the day into the evening, with rain overspreading the region overnight. Despite southerly 850 mb flow increasing to 50-70 kts by midnight, a stable sfc inversion will hold sfc wind gusts to 25-35 kts. The exception may be stronger gusts in higher terrain. Stronger winds will likely mix down to the sfc with the passage of the cold front, moving through central PA between roughly 1 AM and 9 AM. Several convective allowing models also suggest a narrow cold frontal rain band (NCFR) given the strong forcing and presence of a neutral Theta-E profile above the BL. A few rumbles of thunder can not be ruled out. Rainfall totals will generally increase from west to east, ranging from near 0.25-0.50" around the Laurels, to locally 1"+ from the Susq Valley eastward as the front taps a plume of higher moisture (PWAT 1"+). The highest amounts will likely be where orographic lift of high PWAT air is maximized. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... A persistent flow of colder air behind the front will result in falling temperatures through the day on Friday. A tightening pressure gradient and sfc pressure rises within broad CAA regime will deliver strong gusty winds. Max gusts in the 40-50 mph range are likely, with gusts up to 60 mph possible in the Laurel Highlands. Northwest flow at 850 mb will become strongest between 18z Fri and 00z Sat, so we expect some of the strongest wind gusts to be late in the afternoon as the diurnal BL overlaps the strong winds aloft. After the steady rain ends Friday morning, scattered snow showers will be possible across the area through much of the day, with steadier snow across the Laurel Highlands and lake effect regions of the northwest. The lake effect snow will be shorter in duration compared to some events earlier this season. Snow accums in Warren and McKean Cos are likely to be limited to the 1-3" range. Similar amounts may also be found in the Laurel Highlands given the upslope snow there. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Arrival of sfc high ends LES by early Saturday. Model data continues to show a strong cold frontal passage with quick shot of arctic air Sunday-Sunday night along with gusty winds and lake effect snow. SNSQ risk should also be monitored. The cold air retreats through early next week, setting up a possible overrunning mixed precip event for Tuesday. The weather for Christmas Eve looks fair and seasonable with no major travel impacts expected at this time. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... Dry weather will prevail for most of the daylight hours today, with VFR conditions prevailing for most airfields. Reduced visibility at LNS (and perhaps MDT and IPT) will be slow to improve today with high pressure hindering much vertical mixing. Conditions will deteriorate tonight as rain overspreads the area from southwest to northeast. LNS, MDT, and IPT may be the first to drop to MVFR ceilings as moisture pools along the Susquehanna Valley. Ceilings and visibilities will drop to IFR areawide overnight ahead of an approaching cold front. Gusty southerly winds ahead of the front will shift to westerly behind the front. The front will cross the western airfields (BFD and JST) around 09Z and exit east of the area (IPT/MDT/LNS) around 12Z. Winds could gust 40+ knots with the line of gusty showers as it passes through. Temperatures will plummet during the day on Friday with rain changing over to snow. Wind gusts of 35 to 45 knots are likely Friday afternoon at all airfields, with gusts over 50 knots possible at JST and AOO. Restrictions are possible in snow showers across the west Friday as well. Outlook... Fri...Gusty W wind (40+ kts possible). MVFR w/SCT SHSN at JST/BFD. Mainly VFR elsewhere. Sat-Sun...MVFR-IFR BFD in SCT -SHSN. VFR cigs favored elsewhere. Mon...Trending drier with VFR favored. Snow enters W PA late evening with restrictions possible. && .CLIMATE... Astronomical winter (solstice) begins at 10:03 a.m. on Sunday, December 21st. && .CTP WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 AM Friday to 1 AM EST Saturday for PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046- 049>053-056>059-063>066. High Wind Watch from late tonight through late Friday night for PAZ024-025-033-034. && SYNOPSIS...Evanego/Colbert NEAR TERM...Evanego/Colbert SHORT TERM...Evanego/Colbert LONG TERM...Steinbugl/Evanego AVIATION...Banghoff CLIMATE...Steinbugl
Hazardous weather outlook, Dec 18, 4:29 AM EST, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service State College PA 429 AM EST Thu Dec 18 2025 PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-190930- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton- Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 429 AM EST Thu Dec 18 2025 ...WIND ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 1 AM EST SATURDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024-025-033-034-190930- Cambria-Blair-Somerset-Bedford- 429 AM EST Thu Dec 18 2025 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 1:47 AM EST | High Wind Watch | CTP | Bedford, Blair, Cambria, Somerset | 10 hr |
| Dec 18, 1:47 AM EST | Wind Advisory | CTP | Adams, Cameron, Centre, Clearfield, Clinton, Columbia and 23 more | 46 hr |
Nearby
High Wind Warnings in Pennsylvania, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.